MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE-PRO EDGE NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE-PRO EDGE NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 402510
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event is unknown; no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the product was leaking when they were pushing the syringe plunger.Found a crack in the hub part of the needle.Patients had been needing to get multiple needle insertions when a needle leaks and the dose needed to be administered was not given because the needle was leaking.The reported product fault occurred while administering an injection.The event occurred while in use with the patient.There was no patient harm.
 
Additional Manufacturer Narrative
For investigation, 27 unused sample devices were received.The reported issue was confirmed during visual inspection, which identified cracks in all samples.Although the complaint was confirmed, without a lot number, no further evaluation could be performed at this time.Complaint information will continue to be monitored for any new information or adverse trends and further actions taken accordingly.

Brand Name
JELCO HYPODERMIC NEEDLE-PRO EDGE NEEDLES
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20879451
Report Number1217052-2024-00241
Device Sequence Number12993916
Product Code FMI
UDI-Device Identifier00351688066544
UDI-Public(01)00351688066544
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K041399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number402510
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown